| Model Number |
436-3515X |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/09/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during a pta procedure of the superficial femoral artery stenosis lesion, the balloon allegedly ruptured under 15atm.There was no reported patient injury.
Event or Problem Description
It was reported that during a pta procedure of the superficial femoral artery stenosis lesion, the balloon allegedly ruptured under 15atm.It was further reported that the procedure was completed with another device.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.Investigation summary: the balloon catheter was returned.The balloon inflated and deflated without issue.The result of the investigation is unconfirmed for the 'balloon allegedly ruptured under 15atm' failure mode reported.The balloon was inflated to 15 atm, maintained pressure and deflated successfully.Thus no evidence of a balloon rupture was observed.Labeling review: the ifu for the savvy long product was reviewed and contains the following information relevant to the reported event: (a) device description: the savvy® long percutaneous transluminal angioplasty (pta) peripheral catheter family are a non-reusable coaxial design catheter with a semi-compliant balloon mounted on its distal tip.The hub/¿y¿ connector consists of a through lumen, allowing the catheter to track over a guidewire, and a balloon port, used to inflate the balloon.(b) indication for use: the savvy® long catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.(c) directions for use.Inspection and preparation: note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy® long catheter across the balloon during any inflation of the balloon.Remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.Warning: after use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable local, state and federal laws and regulations.(method, results, conclusion).
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
Event or Problem Description